Haldol and Ativan cocktail IV - Page 3Register Today!
- Mar 3, '12 by Simply ComplicatedI work inpatient psych, occasionally float to our psych ER. We usually don't give more than 10 of haldol and 2 of ativan. If the patient is still not under control, our docs will order Zyprexa, Geodon, or Prolixin to be given. Depending on the patient, diagnosis, behavior, etc. But even this we would wait 45 minutes to an hour before administering.
- Mar 5, '12 by magnoliophyteI work in a lockdown involuntary setting, and we favor 5 haldol, 2 ativan, 50 diphenhydramine. We actually RARELY have to do this. Most people, when I tell them I work in involuntary lock-down psych imagine that we shoot everyone full of the cocktails as often as we can. Sometimes I swear that it must be everyone else's approach... we get people from ED's who have been given 3-400 mg of Thorazine on top of cocktails and it amazes me they don't show up with tardive dyskinesia.
- Apr 19, '12 by Roy FokkerI've had pts. who ended up being intubated because nothing short of deep sedation+paralytics (because Haldol, Ativan, Versed, Dilaudid, Benadryl, Fentanyl AND Zyprexa did nothing!) would control their violent behavior!
- Apr 28, '12 by newtinmplsOur version of a B52 is given either orally or IM and consists of Benadryl 50, Haldol 5 and Ativan 2 (if IM, you have to give the benadryl in a separate syringe). Give it at least 10 min.
In the ED they tend to be a little quick on the draw with droperidol (can't recall if it's IM or IV).
As for the patient who was in restraints and IM'ed and wouldn't calm down - shut up and deal. For gods' sakes, a patient IN RESTRAINTS isn't going anywhere, and isn't going to do anything (unless the restraints were improperly applied which is another issue). I dislike nurses who are so into their power struggles that they can't let the patient have the last word (or scream, or insult, or whatever). Even a psychotic struggling restrained patient deserves a calm, respectful presence telling him/her what is happening, why it is happening and the conditions for changing it.
- Jul 26, '12 by TopGirlI would always be careful with ativan cocktails. I had a friend whose patient overdosed on them. There are some nasty ativan side effects.